MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752193
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
An other healthcare professional reported that there was no perforation was noticed in the sleeve during cataract intraocular lens implant surgery.The procedure and patient harm details was not reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.An image provided by the customer shows a low resolution image of a pink sleeve without the irrigation holes at the tip.The supplier manufacturing process for the infusion sleeves involve molding the sleeve, and then the final tip punch step where the irrigation holes are formed.The supplier also performs a sampling inspection after the cut and punch operation.Furthermore, it should be noted that the directions for use state that good clinical practice dictates the testing for adequate irrigation and aspiration flow prior to entering the eye.The root cause of the customer's complaint of no hole and blocked aspiration is related to an error caused during the suppliers manufacturing process during the assembly of the infusion sleeve.The supplier manufacturer will be notified and made aware of this complaint issue.No further action will be taken for this occurrence.Based on our current tracking, there are no adverse trends for this reported complaint and lot.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18533278
Report Number1644019-2024-00110
Device Sequence Number20502205
Product Code LRO
UDI-Device Identifier00380657521937
UDI-Public00380657521937
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number8065752193
Device Lot Number15PWYK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer03/21/2024
05/08/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date04/17/2024
05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient Age82 YR
Patient SexMale